Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On compact$ \sp{\ast} $ spaces and compactifications

Author: Sergio Salbany
Journal: Proc. Amer. Math. Soc. 45 (1974), 274-280
MSC: Primary 54D30; Secondary 54C35
MathSciNet review: 0355970
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The space $ \beta X$ of $ Z$-ultrafilters on $ X$ with the standard filter space topology is shown to be compact*. Without considering the reflection associated with compact* spaces, we also prove that products of compact* spaces are compact*, in response to a request for a direct proof.

References [Enhancements On Off] (What's this?)

  • [1] R. E. Chandler, An alternative construction of $ \beta X$ and $ \upsilon X$, Proc. Amer. Math. Soc. 32 (1972), 315-318. MR 0292032 (45:1120)
  • [2] W. W. Comfort, A theorem of Stone-Čech type, and a theorem of Tychonoff type, without the axiom of choice; and their realcompact analogues, Fund. Math 63 (1968), 97-110. MR 38 #5174. MR 0236880 (38:5174)
  • [3] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [4] J. F. Kennison, Reflective functors in general topology and elsewhere, Trans. Amer. Math. Soc. 118 (1965), 303-315. MR 30 #4812. MR 0174611 (30:4812)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D30, 54C35

Retrieve articles in all journals with MSC: 54D30, 54C35

Additional Information

Keywords: Stone-Čech compactification, compact* spaces, products of compact* spaces, axiom of choice
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society